# SDR 2003FA0001087

- Difficulty date: October 9, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N16583
- Make and model: Piper PA-28-140
- Aircraft serial: 287325301
- Aircraft time: 4,230 hours
- Engine: Lyc O320E2D
- Engine time: 600 hours
- Propeller: Snsnch 74DM
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Seat
- Part number: 9681400
- Condition: Cracked
- Location: Cabin
- Part time: 4,233 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A PURCHASE OF A/C,  A/C WAS HANGERED AND PREPPED FOR INTERIOR REFURBISH. UPON INSPECTION OF LT AND RT FRONT SEATS BEFORE PRIMING AND REPAINTING, CRACKS FROM APPROX. 270 TO 320 DEGREES AROUND WERE DETECTED EXTENDING FROM WELDS AT SUPPORT BRACKETS CONNECTING UPPER TUBULARS OF SEAT FRAME. IF LEFT UNDETECTED, THE RT SEAT WOULD HAVE SEPARATED AT FRONT BRACKETS (SEAT FRAME SEPARATION) CAUSING FRONT PASSENGER TO FLING BKWD WITHOUT NOTICE.  LT SEAT HAD ONLY ONE CRACK, BUT WOULD CAUSE PRESSURE ON (ADJACENT) SEAT FRAME SUPPORT BRACKETS AND POSSIBLE SEPARATION.  GRIND OUT CRACKS AND WELD (TIG OR OXY/ACET GAS) BY AUTHORIZED INDIVIDUAL, OR REPLACEMENT OF SEAT FRAMES.
